MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported guidewire in midline was stuck in patient.Patient had to have surgery to remove.No other information was provided.
 
Event or Problem Description
It was reported guidewire in midline was stuck in patient.Patient had to have surgery to remove.No other information was provided.Additional information received on 19-aug-2023: iv team consulted for rua midline check @1000 due to midline not flushing, midline found to be clotted and had to be removed.Md and primary rn were both at beside and plan discussed was to replace midline for continued antibiotic therapy.Care team was able to decide appropriate medication for help with patient's anxiety during insertion and they were to call back iv team once patient was ready.Primary rn messaged that medication was given @ 1250 and iv team arrived at @1325 for insertion.Patient prepped and positioned for insertion, during insertion midline catheter tip was visualized in center of vein on ultrasound, guidewire deployed with no resistance, once catheter advanced resistance was met.Attempted to remove midline, however guidewire was unable to be removed.Md consulted and patient transferred to ir for guidewire retrieval.Patient was sedated.Guidewire was observed to have threaded in a branch of the primary vessel.Ir was able to remove by threading another guidewire into the vessel to catch the tip of the other guidewire and pulled the device out.Exam: foreign body retrieval with fluoroscopic guidance.Wire retrieval entrapped guidewire related to midline catheter placement.Xr chest 1 view dated 2023-07-17 08:56:44 procedure was explained in detail to the patient's mother, and all questions were answered.Informed written and verbal consent were obtained.Monitored anesthesia care was provided by a pediatric cardiac anesthesia team.Left upper arm and existing midline catheter and delivery system were sterilely prepped and draped.Fluoroscopic evaluation of the catheter revealed that the wire was likely looped into a collateral vessel.Initial attempts at removal of the midline catheter and wire were unsuccessful.Wire and catheter were eventually successfully removed under fluoroscopic guidance with fluoroscopic evaluation at the conclusion demonstrating no definite retained catheter or wire fragments.Hemostasis obtained with manual compression.Sterile dressing placed.There were no immediate complications.Total fluoroscopy time for the procedure was 0.9 minutes.Catheter and wire removed without evidence of retained catheter or wire fragments.Catheter and wire components of the midline catheter delivery system were removed under fluoroscopic guidance.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of difficulty removing the guidewire of a powerglide pro is confirmed and was determined to be use related.One 22 ga powerglide pro was returned for evaluation.The guidewire in the returned powerglide pro was observed to have disjointed coils throughout the distal end of the guidewire, and the guidewire was observed to have sharp bends coming out of the distal end of the needle.Based on the sharp bends and disjointed coils observed along the returned guidewire of the powerglide pro, the complaint of difficult device removal is confirmed.Insertion into resistance such as tissue can cause damage to the guidewire thus causing difficulty during removal of the guidewire.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17558352
Report Number3006260740-2023-03562
Device Sequence Number4880341
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322088PT
Device Lot NumberREHQ4140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2023
Supplement Date Received by Manufacturer08/19/2023
11/16/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date08/29/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale